Thunderstorm Wind, Cheyenne
- When
- June 14, 8:22 PM MST
- Where
- Cheyenne County, St Francis
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.667, -101.050
8 thunderstorm wind, 4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 14, 1:10 PM MST, 7 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 210 PM MDT MON JUN 14 2004 .DISCUSSION...FORECAST CONCERNS ARE ON CHANCES OF PRECIP TONIGHT AND THE THREAT OF SEVERE WEATHER TUESDAY AFTERNOON AND EARLY EVENING BEFORE FOCUS SHIFTS ON LOCALLY HEAVY RAIN POTENTIAL AS A FRONTAL BOUNDARY STALLS ACROSS THE AREA OVERNIGHT TUESDAY NIGHT. TONIGHT...POCKET OF 700-500MB MOISTURE MOVES ACROSS THE FORECAST AREA FROM THE FRONT RANGE TONIGHT. LOW LEVEL JET CRANKS UP AND INTERACTS WITH THE EASTWARD MOVING DISTURBANCE TO CREATE A CHANCE OF THUNDERSTORMS ACROSS THE AREA. HIGHEST CHANCE PER LATEST MM5/18Z ETA/GFS AND HPC QPF WILL BE OVER THE EAST/NORTHEAST CWA. MINS A BIT ABOVE NORMAL. TUESDAY/TUESDAY NIGHT...FRONTAL BOUNDARY STALLS ACROSS THE AREA THROUGH TUESDAY NIGHT WITH UPPER FLOW NEARLY PARALLEL TO IT. PRECIPITABLE WATER INCREASES AS WELL LEADING TO TRAINING OF CELLS WITH STORM MOTIONS TO THE NORTHEAST AT A RATHER SLOW CLIP. THIS COULD LEAD TO LOCALLY HEAVY BENEFICIAL RAIN. TEMPERATURES WILL AGAIN BE IN THE 90S AND MINS UNDER THE SOUPY AIRMASS AND PRECIP ABOVE NORMAL. AS IS THE CASE WITH PRECIP THAT LOOK PROMISES IN THIS AREA...I MUST FIND SOMETHING TO LATCH ONTO FOR IT NOT TO HAPPEN. IN THIS CASE...WE WILL NEED TO WATCH HOW MUCH CONVECTION OVER THE GULF STATES ROBS OUR MOISTURE. REALISTICALLY...I THINK WE WILL GET IT. WEDNESDAY...LOOKING FOR PRECIP EARLY IN THE DAY BEFORE BEING PUSHED SOUTH AND OUT OF THE AREA AS HIGH PRESSURE MOVES IN FROM THE NORTH. RIGHT REAR QUAD OF UPPER JET FAVORS LINGERING PRECIP OVER THE SOUTHEAST PART OF THE AREA DURING THE AFTERNOON. TEMPERATURES WILL BE COOLER UNDER THE MODIFIED AIRMASS. THURSDAY...HIGH PRESSURE MOVES EAST OF THE AREA ALLOWING FOR RETURN FLOW ON SOUTHERLY WINDS. CENTER OF COOL AIRMASS AND HIGH PRESSURE FAVORS CONTINUED BELOW NORMAL TEMPERATURES. FRIDAY THROUGH MONDAY...UPPER LEVEL FLOW ROTATES AROUND HUDSON BAY LOW SUGGESTING THAT HIGH PRESSURE WILL BE THE DOMINANT WEATHER PATTER ACROSS OUR AREA. WITH THAT IN MIND...MUCH OF THE PLAINS WILL ENJOY BELOW NORMAL TEMPERATURES. IN FACT...MEX AND ENSEMBLE MOS GUIDANCE VERY CLOSE TO EACHOTHER...LENDING SOME CONFIDENCE TO ABOVE MENTIONED SCENARIO. PRECIP CHANCES LOOK RATHER LIMITED GIVEN MOISTURE WILL BE SOUTH OF THE AREA FROM THE STABLE AIRMASS OVERHEAD. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 310 PM MDT MON JUN 14 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200- CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK- KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS- WALLACE-WICHITA-YUMA- 310 PM MDT (410 PM CDT) MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND EVENING THUNDERSTORMS ARE MOVING OFF THE FRONT RANGE LATE THIS AFTERNOON BUT ARE WEAKENING A BIT AS THEY MOVE INTO FAR EASTERN COLORADO WHERE DRIER AIR EXISTS. HOWEVER...AS THE LOW LEVEL JET DEVELOPS TONIGHT THE UPPER DISTURBANCE RESPONSIBLE FOR GENERATING THE THUNDERSTORMS WILL INTERACT WITH THE JET TO REINVIGORATE THE THUNDERSTORMS LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. THE HIGHEST CHANCE FOR THUNDERSTORMS...A FEW OF WHICH COULD BECOME SEVERE WITH BE OVER FAR EASTERN COLORADO AND ALONG THE NEBRASKA KANSAS BORDER. LOCALLY HEAVY RAINFALL MAY ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COOL FRONTAL BOUNDARY WILL MOVE INTO THE AREA AND STALL IN THE VICINITY OF A MCCOOK NEBRASKA TO GOODLAND KANSAS TO FLAGLER COLORADO LINE. BY LATE IN THE AFTERNOON STRONG TO SEVERE THUNDERSTORMS WILL ERUPT ALONG THE FRONTAL BOUNDARY. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. AN ISOLATED TORNADO MAY ALSO BE POSSIBLE ALONG THE BOUNDARY ITSELF. THE SEVERE WEATHER THREAT WILL GRADUALLY SHIFT INTO A HEAVY RAIN THREAT ALONG THE FRONTAL BOUNDARY DURING THE LATE EVENING AND OVERNIGHT HOURS. THE COMBINATION OF HIGH MOISTURE CONTENT IN THE ATMOSPHERE ALONG WITH SLOW STORM MOTIONS AND UPPER LEVEL FLOW PARALLEL TO THE FRONT WILL PROMOTE CELL TRAINING...OR THUNDERSTORMS MOVING OVER THE SAME AREA. THIS WILL LAST WELL INTO EARLY WEDNESDAY MORNING. ALTHOUGH THE AREA HAS BEEN UNDER DROUGHT CONDITIONS FOR QUITE SOME TIME THE AMOUNT OF PRECIPITATION THAT COULD FALL IN A SHORT PERIOD OF TIME WOULD PROMOTE LOCALIZED FLOODING OF STREAMS... CREEKS...AND POOR DRAINAGE AREAS. A FEW THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING. THE NEXT CHANCE OF THUNDERSTORMS WILL THEN OCCUR THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND WILL LIKELY BE NEEDED LATE TUESDAY AFTERNOON AND EVENING. DDT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 506 PM MDT MON JUN 14 2004 COZ090>092-KSZ001-002-013>016-027>029-041-042-150500- CHEYENNE CO-CHEYENNE KS-GOVE-GRAHAM-GREELEY-KIT CARSON-LOGAN-RAWLINS- SHERIDAN-SHERMAN-THOMAS-WALLACE-WICHITA-YUMA- 506 PM MDT (606 PM CDT) MON JUN 14 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 472 IS IN EFFECT ACROSS PORTIONS OF NORTHWEST KANSAS AND FAR EAST COLORADO THROUGH 11 PM MDT (MIDNIGHT CDT)... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES IN KANSAS...CHEYENNE...RAWLINS... SHERMAN...THOMAS...SHERIDAN...GRAHAM...WALLACE...LOGAN...GOVE... GREELEY AND WICHITA. THE WATCH ALSO INCLUDES YUMA...KIT CARSON AND CHEYENNE COUNTIES IN FAR EAST COLORADO. HAIL UP TO ONE INCH...THUNDERSTORM WIND GUSTS TO 70 MPH AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. RJC
The Goodland radar (KGLD), 65 km away, was scanning. The volume nearest the first event began at 03:22 UTC.
8 thunderstorm wind, 4 hail. Local standard time, as filed.
Power pole down
Power poles down, power lines on highway and large storage building destroyed.
Trees and power lines down and a metal shed destroyed.
Three grain bins damaged, irrigation system turned over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402896, 5402892, 5405955, 5404577, 5404578, 5402893, 5404579, 5404580, 5402894, 5402895, 5404581, 5404582.